MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 20G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS PG PRO 20G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F120080
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak was confirmed and the cause appeared to be related to use of the device.One 8cm x 20g powerglide catheter was returned for investigation.Blood residue was visible within the catheter.The catheter was kinked just distal to the pink strain relief sleeve.A microscopic examination of the kink revealed a 2mm longitudinal split in the catheter just distal to the pink oversleeve.The split coincided with the terminus of the crease in the kinked catheter.A functional test revealed a spraying leak where the tubing was split just distal to the pink strain relief sleeve.The remainder of the catheter was occluded with a dry red colored residue.The catheter may have split open from a combination of overpressurization and fatigue.Both the residue and the kink may have created an occlusion within the device.It was reported that the ct tech had problems getting contrast in.The product ifu states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ the ifu also warns, ¿failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.¿ another warning in the ifu states, ¿power injector machine pressure limiting feature may not prevent overpressurization of an occluded catheter, which may lead to catheter failure.¿ a lot history review (lhr) of rebw1706 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported to the sales rep that the patient went to ct for ct with contrast.It was stated ct tech attempted to give contrast, had problem getting contrast in, attempted again, then nurse noticed blood dripping from iv.The dressing removed and it was reported that blood was dripping from catheter near insertion site.

Brand Name
PG PRO 20G 8CM BASIC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7383938
Report Number3006260740-2018-00562
Device Sequence Number19137822
Product Code FOZ
UDI-Device Identifier00801741110528
UDI-Public(01)00801741110528
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF120080
Device Catalogue NumberF120080
Device Lot NumberREBW1706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2018
Initial Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight72